Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 99, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 7, 2006, 5:49 PM EDT for Lafayette County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2006, 5:49 PM EDT (21:49 UTC)
- Expired
- May 7, 2006, 6:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Lafayette County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 905 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 534 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 072150
SVRTAE
FLC067-072230-
/O.NEW.KTAE.SV.W.0099.060507T2149Z-060507T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
549 PM EDT SUN MAY 7 2006
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LAFAYETTE COUNTY IN FLORIDA
THIS INCLUDES THE CITY OF MAYO
* UNTIL 630 PM EDT
* AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17 MILES
NORTHWEST OF MAYO...OR ABOUT 11 MILES NORTHEAST OF PERRY...AND
MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES NORTH OF MAYO BY 610 PM EDT...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY LIGHTNING...AND
VERY HEAVY RAIN.
LAT...LON 3026 8336 3004 8337 2998 8298 3006 8309
3011 8324 3026 8325
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 2:10 PM EDT, 3 hours 39 minutes earlier.
Area forecast discussion, May 7, 2:10 PM EDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 210 PM EDT SUN MAY 7 2006 .SYNOPSIS...ISOLATED SEVERE STORMS THIS AFTERNOON...WITH WATCH OUT FOR MOST OF CWA. MAIN THREAT OVER SE AL & SW GA...WHERE FACTORS COMING TOGETHER THE BEST. GOOD DIFFERENTIAL HEATING THIS AFTERNOON HELPING DESTABILIZE THE MOIST ATMOSPHERE...& WITH THE WARM FRONT LIFTING NE...A LOW OVER AL...& A WEAK FRONT BOUNDARY SW TO LA...WARM SECTOR SET UP OVER THE CWA TODAY. SHORTWAVE MOVING ACROSS THE REGION HELPING TO INITIATE CONVECTION. MAIN THREAT SHOULD BE STRONG WINDS & LARGE HAIL. TORNADO THREAT LOW WITH LIMITED SHEAR. ONLY REAL FACTOR MISSING IS GOOD JET DYNAMICS...LOW LEVEL JET ONLY AROUND 20 KNOTS... OR WE COULD SEE MUCH MORE SEVERE WEATHER & POSSIBLE TORNADOES. WILL SEE THESE FEATURES WILL CONTINUE TO PROGRESS EAST THIS AFTERNOON & THIS EVENING. && .SHORT TERM...(TONIGHT THROUGH TUESDAY)... MODELS ARE CONSISTENT MOVING THE UPPER DYNAMICS & THE SURFACE SYSTEM EAST BY 00Z...BUT THIS MAY BE A BIT TOO FAST. BUT WILL TAPPER OFF CONVECTION AFTER 00Z TO 06Z. PATCHY DENSE FOG WILL BE POSSIBLE OVERNIGHT WITH EXPECTED RAIN AREAS. ON MONDAY...THE BOUNDARY STALLS OVER N FL...WITH A SOUTH FLOW OVER N FL...WHILE POSSIBLE NW OVER SE AL & SW GA. SMALL POP ON MONDAY WITH VERY LIMITED DYNAMICS...BUT SOME SEA BREEZE FORMATION & AFTERNOON HEATING POSSIBLE. MONDAY NIGHT THE STALLED BOUNDARY OVER THE AREA LIFTS NE AS A WARM FRONT & SOME SHORT WAVE ENERGY MOVES ACROSS THE AREA...SO 20-30% POP WILL BE IN THE FORECAST. TUESDAY BRINGS A MOSTLY DRY DAY...WITH SOME POSSIBLE SMALL CHANCES OF RAIN IN THE AFTERNOON & EVENING WITH MAINLY A SEA BREEZE INITIATION. TEMPS WILL WARM TO ABOVE NORMAL LEVELS THROUGH TUESDAY. .LONG TERM...(WEDNESDAY THROUGH SUNDAY)... WEDNESDAY LOOKS TO BE A TRANSITION DAY BEFORE THE NEXT COLD FRONT PUSHES THROUGH THE AREA. SMALL CHANCE OF RAIN MAIN AFTERNOON TO EVENING WEDNESDAY. THEN A COLD FRONT PUSHES THROUGH ON THURSDAY WITH SHOWERS & THUNDERSTORMS. DRYING A BIT COOLER FOR FRIDAY & INTO THE WEEKEND. && .MARINE...WILL SEE WINDS & SEE COME UP A BIT WITH THE INCREASED SOUTH FLOW...BUT STILL REMAIN BELOW BELOW EXERCISE CAUTION LEVELS. && .FIRE WEATHER...RH VALUES WILL REMAIN UP WITH NO CONCERNS FOR THE NEXT SEVERAL DAYS. && .AVIATION...VFR TO MVFR CIGS EXPECTED ACROSS THE AREA. SOME STRONG TO SEVERE STORMS OVER N FL THIS AFTERNOON TO EVENING WITH IFR CIGS...HEAVY RAIN...REDUCED VISIBILITIES. THEN MAINLY VFR OVERNIGHT...BUT AREAS OF IFR & PATCHY DENSE FOG IN AREAS WHERE RAIN FELL. KDHN...KTLH...KABY WILL HAVE THE GREATEST LIKELIHOOD OF IFR CONDITIONS. DURING THE DAY MONDAY...MAINLY VFR ACROSS THE AREA WITH AFTERNOON ISOLATED TSTMS. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 66 85 64 88 / 40 30 20 20 PANAMA CITY 70 83 69 85 / 50 30 20 20 DOTHAN 64 83 65 88 / 50 30 20 20 ALBANY 64 84 64 86 / 50 30 20 20 VALDOSTA 64 85 64 87 / 40 30 20 20 CROSS CITY 66 85 65 86 / 30 30 20 20 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. RADAR...JM/KGG AVIATION/FIRE WX...JM PUBLIC/MARINE...MCT
Hazardous weather outlook, May 7, 5:45 AM EDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 545 AM EDT SUN MAY 7 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-081000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 445 AM CDT SUN MAY 7 2006 /545 AM EDT SUN MAY 7 2006/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION TODAY. A WEAK LOW PRESSURE SYSTEM WILL FORM AND MOVE EASTWARD ALONG THE NEARLY STATIONARY FRONT WHICH LIES JUST TO THE NORTH OF OUR AREA. THIS SYSTEM WILL BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO THE CWA TODAY...SOME OF WHICH COULD BE STRONG TO SEVERE ESPECIALLY AFTER SOME DAYTIME HEATING HAS OCCURRED. STRONG STRAIGHT LINE WINDS AND POTENTIALLY LARGE HAIL WILL BE THE GREATEST THREATS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE NEXT COLD FRONT IS EXPECTED TO DISSIPATE AFTER IT MOVES INTO THE AREA TONIGHT AND MONDAY...WITH PERHAPS A BRIEF RESPITE IN THE UNSETTLED WEATHER THROUGH TUESDAY. SHOWERS AND STORMS WILL RETURN TO THE FORECAST ON WEDNESDAY AND THURSDAY...WITH THE NEXT COLD FRONT EXPECTED TO MOVE THROUGH THE REGION ON FRIDAY. ALTHOUGH IT IS STILL EARLY IN THE FORECAST...THIS COULD RESULT IN SEASONABLY COOL WEATHER FOR NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. 17-GOULD
In the hours before
Special weather statement, May 7, 4:30 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 430 PM EDT SUN MAY 7 2006 FLZ013-072115- CALHOUN- 430 PM EDT SUN MAY 7 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR CALHOUN COUNTY IN THE EASTERN FLORIDA PANHANDLE... * UNTIL 415 PM CDT AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES WEST OF BLOUNTSTOWN...MOVING EAST AT 20 MPH. THE STORM IS CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO 40 MPH...AND VERY HEAVY RAIN. ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 7-TREXLER
Special weather statement, May 7, 4:43 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 443 PM EDT SUN MAY 7 2006 FLZ027-072115- WAKULLA- 443 PM EDT SUN MAY 7 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WAKULLA COUNTY IN NORTH FLORIDA... * UNTIL 515 PM EDT AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CRAWFORDVILLE...MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
Special weather statement, May 7, 4:51 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 451 PM EDT SUN MAY 7 2006 FLZ008-072130- COASTAL WALTON- 451 PM EDT SUN MAY 7 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WALTON COUNTY... * UNTIL 430 PM CDT AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF DE FUNIAK SPRINGS...MOVING EAST AT 25 MPH. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 12-WATSON
Special weather statement, May 7, 4:56 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 456 PM EDT SUN MAY 7 2006 FLZ018-072130- JEFFERSON- 456 PM EDT SUN MAY 7 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHERN JEFFERSON COUNTY IN NORTH FLORIDA... * UNTIL 530 PM EDT AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES EAST OF WOODVILLE...OR 13 MILES NORTHEAST OF SAINT MARKS...MOVING EAST AT 25 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING WINDS OF 40 TO 50 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
Special weather statement, May 7, 5:14 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 514 PM EDT SUN MAY 7 2006 FLZ028-072215- TAYLOR- 514 PM EDT SUN MAY 7 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TAYLOR COUNTY IN NORTH FLORIDA... * UNTIL 615 PM EDT AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTH OF PERRY TO SAINT MARKS...MOVING EAST AT 30 MPH. THESE STORMS WILL BE NEAR... PERRY BY 550 PM EDT. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS ARE CAPABLE OF PRODUCING WINDS OF 40 TO 50 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
Special weather statement, May 7, 5:18 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 518 PM EDT SUN MAY 7 2006 FLZ013-026-072200- CALHOUN-LIBERTY- 518 PM EDT SUN MAY 7 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EASTERN CALHOUN AND LIBERTY COUNTIES... * UNTIL 600 PM EDT (500 PM CDT) AT 508 PM EDT (408 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF BLOUNTSTOWN...MOVING EAST AT 25 MPH. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER. 18-WOOL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 12:59 PM EDT | Severe Thunderstorm Warning | TAE | Holmes | 31 min |
| May 7, 1:10 PM EDT | Severe Thunderstorm Warning | TAE | Jackson | 65 min |
| May 7, 1:47 PM EDT | Severe Thunderstorm Warning | TAE | Wakulla | 43 min |
| May 7, 1:53 PM EDT | Severe Thunderstorm Warning | TAE | Holmes | 52 min |
| May 7, 2:31 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 44 min |
| May 7, 2:46 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Washington | 44 min |
| May 7, 3:07 PM EDT | Severe Thunderstorm Warning | TAE | Jackson | 38 min |
| May 7, 4:04 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson | 41 min |
| May 7, 4:30 PM EDT | Severe Thunderstorm Warning | TAE | Madison, Taylor | 45 min |
| May 7, 5:30 PM EDT | Severe Thunderstorm Warning | TAE | Liberty | 45 min |
| May 7, 5:33 PM EDT | Severe Thunderstorm Warning | TAE | Taylor | 27 min |
| May 7, 5:54 PM EDT | Special Marine Warning | TAE | 96 min | |
| May 7, 6:02 PM EDT | Severe Thunderstorm Warning | TAE | Franklin, Liberty | 23 min |
| May 7, 6:14 PM EDT | Severe Thunderstorm Warning | TAE | Taylor | 46 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.